Nov 7, 2010
I have been on have bben taking Lamzid , Stockrine and Pubac for the last three years. When I started my cd4 count was 89. I went up to 160 and for the lasy year it has been going up slowly with viral load >20. The resent results came back with cd4 count of 399 and viral load of 104. My doctor says with should monitor it before making a decision of changing to something else. What will be the cause of this?
| Response from Dr. Young
Hi and thanks for your post.
I agree with your doctor. A single viral load of ~100 is not an indicator that you need to change treatment.
There are many reasons for low-level HIV viremia-- ranging from a laboratory error, missed doses of treatment, immune activation (from minor infections or vaccinations).
I would typically repeat a viral load in 1-3 months after such a value. If the second test is undetectable, we'd call the first one a "blip". Previous clinical studies have shown that blips are not a harbinger of treatment failures.
I hope this is helpful. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Glands Sign Of HIV Infection
- How Likely Is It To Get AIDS From Sex With A Prostitute?
- Itchy Red Spots After Unprotected Anal Sex Without Ejaculation What Are The Chances Of HIV
- Jock Itch After Unprotected Oral Sex Without Ejaculation Sign Of HIV AIDS
- White Bumps On Penis After Anal Sex Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.